A family of edge-transitive Cayley graphs

Article
  • 19 Downloads

Abstract

Edge-transitive graphs of order a prime or a product of two distinct primes with any positive integer valency, and of square-free order with valency at most 7 have been classified by a series of papers. In this paper, a complete classification is given of edge-transitive Cayley graphs of square-free order with valency less than the smallest prime divisor of the order. This leads to new constructions of infinite families of both arc-regular Cayley graphs and edge-regular Cayley graphs (so half-transitive). Also, as by-products, it is proved that, for any given positive integers \(k,s\ge 1\) and \(m,n\ge 2\), there are infinitely many arc-regular normal circulants of valency 2k and order a product of s primes, and there are infinitely many edge-regular normal metacirculants of valency 2m and order a product of n primes; such arc-regular and edge-regular examples are also specifically constructed.

Keywords

Edge-transitive graph Half-transitive graph Arc-regular graph Edge-regular graph Normal Cayley graph 

Mathematics Subject Classification

20B15 20B30 05C25 

Notes

Acknowledgements

The authors are very grateful to the referee for the helpful comments.

References

  1. 1.
    Alspach, B.: Point-symmetric graphs and digraphs of prime order and transitive permutation groups of prime degree. J. Comb. Theory Ser. B 15, 12–17 (1973)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Alspach, B., Marušič, D., Nowitz, L.: Constructing graphs which are \(1/2\)-transitive. J. Austral. Math. Soc. Ser. A 56(3), 391–402 (1994)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Biggs, N.: Algebraic Graph Theory, 2nd edn. Cambridge University Press, New York (1992)MATHGoogle Scholar
  4. 4.
    Bouwer, A.E.: Vertex and edge-transitive but not 1-transitive graphs. Can. Math. Bull. 13, 231–237 (1970)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Cameron, P.J.: Finite permutation groups and finite simple groups. Bull. Lond. Math. Soc. 13, 1–22 (1981)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Chao, C.Y.: On the classification of symmetric graphs with a prime number of vertices. Trans. Am. Math. Soc. 158, 247–256 (1971)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Cheng, Y., Oxley, J.: On weakly symmetric graphs of order twice a prime. J. Comb. Theory Ser. B 42, 196–211 (1987)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Conder, M.D.E., Marušič, D.: A tetravalent half-arc-transitive graph with non-abelian vertex stabilizer. J. Comb. Theory Ser. B 88, 67–76 (2003)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Ding, S.Y., Ling, B., Lou, B.G., Pan, J.M.: Pentavalent symmetric graphs of square-free order. Graphs Comb. 32, 2355–2366 (2016)CrossRefMATHGoogle Scholar
  10. 10.
    Dixon, J., Mortimer, B.: Permutation Groups. Springer, New York (1996)CrossRefMATHGoogle Scholar
  11. 11.
    Feng, Y.-Q., Kwak, J.H.: Constructing an infinite family of cubic 1-regular graphs. European J. Combin. 23(5), 559–565 (2002)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Frucht, R.: A one-regular graph of degree three. Can. J. Math. 4, 240–247 (1952)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Godsil, C.D.: On the full automorphism group of a graph. Combinatorica 1, 243–256 (1981)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Hammack, R., Imrich, W., Klavžar, S.: Edge-transitive products. J. Algebraic Combin. 43(4), 837–850 (2016)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Li, C.H.: On isomorphisms of connected Cayley graphs. Discrete Math. 178, 109–122 (1998)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Li, C.H., Pan, J.M., Song, S.J., Wang, D.J.: A characterization of a family of edge-transitive metacirculant graphs. J. Comb. Theory Ser. B 107, 12–25 (2014)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Li, C.H., Lu, Z.P., Wang, G.X.: The vertex-transitive and edge-transitive tetravalent graphs of square-free order. J. Algebraic Combin. 42(1), 25–50 (2015)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Li, C.H., Lu, Z.P., Wang, G.X.: On edge-transitive graphs of square-free order. Electr. J. Comb. 22(3), 3–25 (2015)MathSciNetGoogle Scholar
  19. 19.
    Li, C.H., Lu, Z.P., Wang, G.X.: Arc-transitive graphs of square-free order and small valency. Discrete Math. 339, 2907–2918 (2016)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Liu, G.X., Lu, Z.P.: On edge-transitive cubic graphs of square-free order. European J. Combin. 45, 41–46 (2015)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Marušič, D.: A family of one-regular graphs of valency 4. European J. Combin. 18(1), 59–64 (1997)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Marušič, D.: Recent developments in half-transitive graps. Discrete Math. 182, 219–231 (1998)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Marušič, D., Šparl, P.: One-regular graphs and half-transitive graphs of valency 4. European J. Combin. 19, 345–354 (1998)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Marušič, D.: On 2-arc-transitivity of Cayley graphs. J. Comb. Theory Ser. B 87, 162–196 (2003)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Pan, J.M.: Locally primitive Cayley graphs of dihedral groups. European J. Combin. 36, 39–52 (2014)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Praeger, C.E., Xu, M.Y.: Vertex-primitive graphs of order a product of two distinct primes. J. Comb. Theory Ser. B 59, 245–266 (1993)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Praeger, C.E., Wang, R.J., Xu, M.Y.: Symmetric graphs of order a product of two distinct primes. J. Comb. Theory Ser. B 58, 299–318 (1993)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Suzuki, M.: Group Theroy II. Springer, New York (1985)Google Scholar
  29. 29.
    Wang, R.J., Xu, M.Y.: A classification of symmetric graphs of order \(3p\). J. Comb. Theory Ser. B 58, 197–216 (1993)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Tutte, W.T.: Connectivity in Graphs. University of Toronto Press, Toronto (1966)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Statistics and MathematicsYunnan University of Finance and EconomicsKunmingPeople’s Republic of China

Personalised recommendations